MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN FG GATEWAY OTW US 1.50MM X 9MM; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC - MINN FG GATEWAY OTW US 1.50MM X 9MM; CATHETER, BALLOON TYPE
Catalog Number M0032072209150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage, Subarachnoid (1893)
Date of Event 05/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 2 out of 2 reports for this event.The device was disposed.
 
Event or Problem Description
Following angioplasty with a balloon catheter (subject device), a stent was placed across the target 90% stenosed right posterior cerebral artery (pca) lesion.It was reported that a subarachnoid hemorrhage (sah) occurred after the stent deployment.A computer tomography (ct) scan confirmed sah with no evidence of a new stroke or mass effect.The sah location was right occipital-right parietal lobe distal to the treated area.Intra-arterial injection of tamponade and protamine were given to the patient.There were no clinical symptoms and on the same day, the event was resolved without residual effects.Six days post procedure, the patient was discharged.The event was reported as related to the procedure but unrelated to either device.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.However, hemorrhage is a known risk associated with endovascular procedures and is listed as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complications was assigned to this event.
 
Event or Problem Description

Brand Name
FG GATEWAY OTW US 1.50MM X 9MM
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
MDR Report Key5691806
Report Number0002134265-2016-00007
Device Sequence Number315568
Product Code GBA
UDI-Device Identifier08714729791201
UDI-Public(01)08714729791201(17)180831(10)18269870
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue NumberM0032072209150
Device Lot Number18269870
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/01/2016
Supplement Report FDA Received Date07/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age50 YR